Open AccessOpen Access


On a Novel Extended Lomax Distribution with Asymmetric Properties and Its Statistical Applications

Aisha Fayomi1, Christophe Chesneau2,*, Farrukh Jamal3, Ali Algarni1

1 Department of Statistics, Faculty of Science, King Abdulaziz University, Jeddah, 21589, Saudi Arabia
2 Université de Caen Normandie, LMNO, Campus II, Science 3, Caen, 14032, France
3 Department of Statistics, the Islamia University of Bahawalpur, Punjab, 63100, Pakistan

* Corresponding Author: Christophe Chesneau. Email:

Computer Modeling in Engineering & Sciences 2023, 136(3), 2371-2403.


In this article, we highlight a new three-parameter heavy-tailed lifetime distribution that aims to extend the modeling possibilities of the Lomax distribution. It is called the extended Lomax distribution. The considered distribution naturally appears as the distribution of a transformation of a random variable following the logweighted power distribution recently introduced for percentage or proportion data analysis purposes. As a result, its cumulative distribution has the same functional basis as that of the Lomax distribution, but with a novel special logarithmic term depending on several parameters. The modulation of this logarithmic term reveals new types of asymetrical shapes, implying a modeling horizon beyond that of the Lomax distribution. In the first part, we examine several of its mathematical properties, such as the shapes of the related probability and hazard rate functions; stochastic comparisons; manageable expansions for various moments; and quantile properties. In particular, based on the quantile functions, various actuarial measures are discussed. In the second part, the distribution’s applicability is investigated with the use of the maximum likelihood estimation method. The behavior of the obtained parameter estimates is validated by a simulation work. Insurance claim data are analyzed. We show that the proposed distribution outperforms eight well-known distributions, including the Lomax distribution and several extended Lomax distributions. In addition, we demonstrate that it gives preferable inferences from these competitor distributions in terms of risk measures.


Cite This Article

Fayomi, A., Chesneau, C., Jamal, F., Algarni, A. (2023). On a Novel Extended Lomax Distribution with Asymmetric Properties and Its Statistical Applications. CMES-Computer Modeling in Engineering & Sciences, 136(3), 2371–2403.

This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 1153


  • 439


  • 0


Share Link